The Vanishing Surface Tension Limit of the Muskat Problem

Abstract

The Muskat problem, in its general setting, concerns the interface evolution between two incompressible fluids of different densities and viscosities in porous media. The interface motion is driven by gravity and capillarity forces, where the latter is due to surface tension. To leading order, both the Muskat problems with and without surface tension effect are scaling invariant in the Sobolev space \(H^{1+\frac{d}{2}}({\mathbb {R}}^d)\), where d is the dimension of the interface. We prove that for any subcritical data satisfying the Rayleigh-Taylor condition, solutions of the Muskat problem with surface tension \({\mathfrak {s}}\) converge to the unique solution of the Muskat problem without surface tension locally in time with the rate \(\sqrt{\mathfrak {s}}\) when \({\mathfrak {s}}\rightarrow 0\). This allows for initial interfaces that have unbounded or even not locally square integrable curvature. If in addition the initial curvature is square integrable, we obtain the convergence with optimal rate \({\mathfrak {s}}\).

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Alazard, T., Burq, N., Zuily, C.: On the Cauchy problem for gravity water waves. Invent. Math. 198(1), 71–163 (2014)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  2. 2.

    Alazard, T., Lazar, O.: Paralinearization of the Muskat equation and application to the Cauchy problem. arXiv:1907.02138 [math.AP] (2019)

  3. 3.

    Alazard, T., Meunier, N., Smets, D.: Lyapounov functions, Identities and the Cauchy problem for the Hele-Shaw equation. Preprint arXiv:1907.03691

  4. 4.

    Ambrose, D.M., Masmoudi, N.: The zero surface tension limit of two-dimensional water waves. Commun. Pure Appl. Math. 58(10), 1287–1315 (2005)

    MathSciNet  MATH  Article  Google Scholar 

  5. 5.

    Ambrose, D.M., Masmoudi, N.: The zero surface tension limit of three-dimensional water waves. Indiana Univ. Math. J. 58(2), 479–521 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  6. 6.

    Ambrose, D.M.: Well-posedness of two-phase Hele-Shaw flow without surface tension. Eur. J. Appl. Math. 15(5), 597–607 (2004)

    MathSciNet  MATH  Article  Google Scholar 

  7. 7.

    Ambrose, D.M.: Well-posedness of two-phase Darcy flow in 3D. Q. Appl. Math. 65(1), 189–203 (2007)

    MathSciNet  MATH  Article  Google Scholar 

  8. 8.

    Ambrose, D.M.: The zero surface tension limit of two-dimensional interfacial Darcy flow. J. Math. Fluid Mech. 16, 105–143 (2014)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  9. 9.

    Ambrose, D.M., Liu, S.: The zero surface tension limit of three-dimensional interfacial Darcy flow. J. Differ. Equ. 268(7), 3599–3645 (2020)

    MathSciNet  MATH  Article  Google Scholar 

  10. 10.

    Bona, J.L., Smith, R.: The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. R. Soc. Lond. Ser. A 278(1287), 555–601 (1975)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  11. 11.

    Bony, J.-M.: Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires. Ann. Sci. École Norm. Sup. (4) 14(2), 209–246 (1981)

    MathSciNet  MATH  Article  Google Scholar 

  12. 12.

    Cameron, S.: Global well-posedness for the two-dimensional Muskat problem with slope less than 1. Anal. PDE 12(4), 997–1022 (2019)

    MathSciNet  MATH  Article  Google Scholar 

  13. 13.

    Castro, A., Córdoba, D., Fefferman, C., Gancedo, F.: Breakdown of smoothness for the Muskat problem. Arch. Ration. Mech. Anal. 208(3), 805–909 (2013)

    MathSciNet  MATH  Article  Google Scholar 

  14. 14.

    Castro, A., Córdoba, D., Fefferman, C.L., Gancedo, F., López-Fernández, María: Rayleigh Taylor breakdown for the Muskat problem with applications to water waves. Ann. Math 175(2), 909–948 (2012)

    MathSciNet  MATH  Article  Google Scholar 

  15. 15.

    Ceniceros, H.D., Hou, T.Y.: The singular perturbation of surface tension in Hele-Shaw flows. J. Fluid Mech. 409, 251–272 (2000)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  16. 16.

    Ceniceros, H.D., Hou, T.Y.: Numerical study of interfacial problems with small surface tension, in: First International Congress of Chinese Mathematicians, Beijing, 1998, in: AMS/IP Stud. Adv. Math., vol.20, Amer. Math. Soc., Providence, RI, 2001, pp.63–92

  17. 17.

    Chen, X.: The hele-shaw problem and area-preserving curve-shortening motions. Arch. Ration. Mech. Anal. 123(2), 117–151 (1993)

    MathSciNet  MATH  Article  Google Scholar 

  18. 18.

    Cheng, C.H., Granero-Belinchón, R., Shkoller, S.: Well-posedness of the Muskat problem with \(H^2\) initial data. Adv. Math. 286, 32–104 (2016)

    MathSciNet  MATH  Article  Google Scholar 

  19. 19.

    Constantin, P.: Note on loss of regularity for solutions of the 3-D incompressible Euler and related equations. Commun. Math. Phys. 104(2), 311–326 (1986)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  20. 20.

    Constantin, P., Córdoba, D., Gancedo, F., Rodriguez-Piazza, L., Strain, R.M.: On the Muskat problem: global in time results in 2D and 3D. Am. J. Math. 138(6), 1455–1494 (2016)

    MathSciNet  MATH  Article  Google Scholar 

  21. 21.

    Constantin, P., Córdoba, D., Gancedo, F., Strain, R.M.: On the global existence for the Muskat problem. J. Eur. Math. Soc. 15, 201–227 (2013)

    MathSciNet  MATH  Article  Google Scholar 

  22. 22.

    Constantin, P., Gancedo, F., Shvydkoy, R., Vicol, V.: Global regularity for 2D Muskat equations with finite slope. Ann. Inst. H. Poincaré Anal. Non Linéaire 34(4), 1041–1074 (2017)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  23. 23.

    Constantin, P., Pugh, M.: Global solutions for small data to the Hele-Shaw problem. Nonlinearity 6(3), 393–415 (1993)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  24. 24.

    Córdoba, A., Córdoba, D., Gancedo, F.: Interface evolution: the Hele-Shaw and Muskat problems. Ann. Math. 173(1), 477–542 (2011)

    MathSciNet  MATH  Article  Google Scholar 

  25. 25.

    Córdoba, A., Córdoba, D., Gancedo, F.: Porous media: the Muskat problem in three dimensions. Anal. & PDE 6(2), 447–497 (2013)

    MathSciNet  MATH  Article  Google Scholar 

  26. 26.

    Córdoba, D., Gancedo, F.: Contour dynamics of incompressible 3-D fluids in a porous medium with different densities. Commun. Math. Phys. 273(2), 445–471 (2007)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  27. 27.

    Córdoba, D., Lazar, O.: Global well-posedness for the 2d stable Muskat problem in \(H^{3/2}\), preprint (2018), arXiv:1803.07528 [math.AP]

  28. 28.

    Deng, F., Lei, Z., Lin, F.: On the two-dimensional Muskat problem with monotone large initial data. Commun. Pure Appl. Math. 70(6), 1115–1145 (2017)

    MathSciNet  MATH  Article  Google Scholar 

  29. 29.

    Coutand, J., Hole, J., Shkoller, S.: Well-posedness of the free-boundary compressible 3-D Euler equations with surface tension and the zero surface tension limit. SIAM J. Math. Anal. 45, 3690–3767 (2013)

    MathSciNet  MATH  Article  Google Scholar 

  30. 30.

    Escher, J., Matioc, B.V.: On the parabolicity of the Muskat problem: well-posedness, fingering, and stability results. Z. Anal. Anwend. 30(2), 193–218 (2011)

    MathSciNet  MATH  Article  Google Scholar 

  31. 31.

    Escher, J., Simonett, G.: Classical solutions for Hele-Shaw models with surface tension. Adv. Differ. Equ. 2, 619–642 (1997)

    MathSciNet  MATH  Google Scholar 

  32. 32.

    Gancedo, F., García-Juárez, E., Patel, N., Strain, R.M.: On the Muskat problem with viscosity jump: global in time results. Adv. Math. 345, 552–597 (2019)

    MathSciNet  MATH  Article  Google Scholar 

  33. 33.

    Gancedo, F., García-Juárez, E., Patel, N., Strain, R.M.: Global regularity for gravity unstable Muskat bubbles. arXiv:1902.02318v2, (2020)

  34. 34.

    Granero-Belinchón, R., Shkoller, S.: Well-posedness and decay to equilibrium for the muskat problem with discontinuous permeability. Trans. Am. Math. Soc. 372(4), 2255–2286 (2019)

    MathSciNet  MATH  Article  Google Scholar 

  35. 35.

    Guo, Y., Hallstrom, C., Spirn, D.: Dynamics near unstable, interfacial fluids. Commun. Math. Phys. 270(3), 635–689 (2007)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  36. 36.

    Hadzic, M., Shkoller, S.: Well-posedness for the classical Stefan problem and the zero surface tension limit. Arch. Rational Mech. Anal. 223, 213–264 (2017)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  37. 37.

    Shatah, J., Zeng, C.: Local well-posedness for fluid interface problems. Arch. Ration. Mech. Anal. 199(2), 653–705 (2011)

    MathSciNet  MATH  Article  Google Scholar 

  38. 38.

    Leoni, G., Tice, I.: Traces for homogeneous Sobolev spaces in infinite strip-like domains. J. Funct. Anal. 277(7), 2288–2380 (2019)

    MathSciNet  MATH  Article  Google Scholar 

  39. 39.

    Matioc, B.-V.: The muskat problem in 2d: equivalence of formulations, well-posedness, and regularity results. Anal. PDE 12(2), 281–332 (2018)

    MATH  Article  Google Scholar 

  40. 40.

    Matioc, B.-V.: Viscous displacement in porous media: the Muskat problem in 2D. Trans. Am. Math. Soc. 370(10), 7511–7556 (2018)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  41. 41.

    Masmoudi, N.: Remarks about the inviscid limit of the Navier-Stokes system. Commun. Math. Phys. 270(3), 777–788 (2007)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  42. 42.

    Métivier, G.: Para-differential calculus and applications to the Cauchy problem for nonlinear systems. Centro di Ricerca Matematica Ennio De Giorgi (CRM) Series, vol. 5. Edizioni della Normale, Pisa (2008)

  43. 43.

    Muskat, M.: Two Fluid systems in porous media. The encroachment of water into an oil sand. Physics 5, 250–264 (1934)

    ADS  MATH  Article  Google Scholar 

  44. 44.

    Nguyen, H.Q.: Hadamard well-posedness of the gravity water waves system. J. Hyperbolic Differ. Equ. 13(4), 791–820 (2016)

    MathSciNet  MATH  Article  Google Scholar 

  45. 45.

    Nguyen, H.Q., Pausader, B.: A paradifferential approach for well-posedness of the Muskat problem. arXiv:1907.03304 [math.AP], (2019)

  46. 46.

    Nguyen, H.Q.: On well-posedness of the Muskat problem with surface tension. arXiv:1907.11552 [math.AP], (2019)

  47. 47.

    Siegel, M., Tanveer, S.: Singular perturbation of smoothly evolving Hele-Shaw solutions. Phys. Rev. Lett. 76, 419–422 (1996)

    ADS  Article  Google Scholar 

  48. 48.

    Siegel, M., Tanveer, S., Dai, W.-S.: Singular effects of surface tension in evolving Hele-Shaw flows. J. Fluid Mech. 323, 201–236 (1996)

    ADS  MathSciNet  MATH  Article  Google Scholar 

  49. 49.

    Siegel, M., Caflisch, R., Howison, S.: Global existence, singular solutions, and Ill-posedness for the Muskat problem. Commun. Pure Appl. Math. 57, 1374–1411 (2004)

    MathSciNet  MATH  Article  Google Scholar 

  50. 50.

    Strichartz, R.S.: “Graph paper” trace characterizations of functions of finite energy. J. Anal. Math. 128, 239–260 (2016)

    MathSciNet  MATH  Article  Google Scholar 

  51. 51.

    Yi, F.: Local classical solution of Muskat free boundary problem. J. Partial Differ. Equ. 9, 84–96 (1996)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

The work of HQN was partially supported by NSF Grant DMS-1907776. The authors thank B. Pausader for discussions about the Muskat problem. We would like to thank the reviewer for his/her careful reading and helpful suggestions.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Huy Q. Nguyen.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by A. Ionescu.

Appendix A. Paradifferential Calculus

Appendix A. Paradifferential Calculus

In this appendix, we recall the symbolic calculus of Bony’s paradifferential calculus. See [11, 42].

Definition A.1

1. (Paradifferential symbols) Given \(\rho \in [0, \infty )\) and \(m\in {\mathbb {R}}\)\(\Gamma _{\rho }^{m}({\mathbb {R}}^d)\) denotes the space of locally bounded functions \(a(x,\xi )\) on \({\mathbb {R}}^d\times ({\mathbb {R}}^d{\setminus } 0)\), which are \(C^\infty \) with respect to \(\xi \) for \(\xi \ne 0\) and such that, for all \(\alpha \in {\mathbb {N}}^d\) and all \(\xi \ne 0\), the function \(x\mapsto \partial _\xi ^\alpha a(x,\xi )\) belongs to \(W^{\rho ,\infty }({\mathbb {R}}^d)\) and there exists a constant \(C_\alpha \) such that,

$$\begin{aligned} \forall |\xi |\ge \frac{1}{2},\quad \Vert \partial _\xi ^\alpha a(\cdot ,\xi )\Vert _{W^{\rho ,\infty }({\mathbb {R}}^d)}\le C_\alpha (1+|\xi |)^{m-|\alpha |}. \end{aligned}$$

Let \(a\in \Gamma _{\rho }^{m}({\mathbb {R}}^d)\), we define the semi-norm

$$\begin{aligned} M_{\rho }^{m}(a)= \sup _{|\alpha |\le 2(d+2) +\rho ~}\sup _{|\xi | \ge \frac{1}{2}~} \Vert (1+|\xi |)^{|\alpha |-m}\partial _\xi ^\alpha a(\cdot ,\xi )\Vert _{W^{\rho ,\infty }({\mathbb {R}}^d)}. \end{aligned}$$
(A.1)

2. (Paradifferential operators) Given a symbol a, we define the paradifferential operator \(T_a\) by

$$\begin{aligned} \widehat{T_a u}(\xi )=(2\pi )^{-d}\int \chi (\xi -\eta ,\eta ){\widehat{a}}(\xi -\eta ,\eta ) \Psi (\eta ){\widehat{u}}(\eta ) \, d\eta , \end{aligned}$$
(A.2)

where \({\widehat{a}}(\theta ,\xi )=\int e^{-ix\cdot \theta }a(x,\xi )\, dx\) is the Fourier transform of a with respect to the first variable; \(\chi \) and \(\Psi \) are two fixed \(C^\infty \) functions such that:

$$\begin{aligned} \Psi (\eta )=0\quad \text {for } |\eta |\le \frac{1}{5},\qquad \Psi (\eta )=1\quad \text {for }|\eta |\ge \frac{1}{4}, \end{aligned}$$
(A.3)

and \(\chi (\theta ,\eta )\) satisfies, for \(0<\varepsilon _1<\varepsilon _2\) small enough,

$$\begin{aligned} \chi (\theta ,\eta )=1 \quad \text {if}\quad |\theta |\le \varepsilon _1| \eta |,\qquad \chi (\theta ,\eta )=0 \quad \text {if}\quad |\theta |\ge \varepsilon _2|\eta |, \end{aligned}$$

and such that

$$\begin{aligned} \forall (\theta ,\eta ), \qquad | \partial _\theta ^\alpha \partial _\eta ^\beta \chi (\theta ,\eta )|\le C_{\alpha ,\beta }(1+| \eta |)^{-|\alpha |-|\beta |}. \end{aligned}$$

Theorem A.2

For all \(m\in {\mathbb {R}}\), if \(a\in \Gamma ^m_0\) then

$$\begin{aligned} T_a=O_{Op^m}\big (M^m_0(a)\big ). \end{aligned}$$
(A.4)

Theorem A.3

(Symbolic calculus). Let \(a \in \Gamma _r^{m}, a'\in \Gamma _r^{m'}\) and set \(\delta = \min \{1,r\}\). Then,

(i)

$$\begin{aligned} T_{a}T_{a'} = T_{aa'} + O_{Op^{m+m'-\delta }}\Big ( M_r^{m}(a)M_0^{m'}(a')+M_0^{m_1}(a)M_r^{m'}(a')\Big ); \end{aligned}$$
(A.5)

(ii)

$$\begin{aligned} T_{a}^* = T_{{\overline{a}}}+ O_{Op^{m-\delta }}\big (M_r^m(a)\big ). \end{aligned}$$
(A.6)

Remark A.4

In the definition (A.2) of paradifferential operators, the cut-off \(\Psi \) removes the low frequency part of u. In particular, if \(a\in \Gamma ^m_0\) then

$$\begin{aligned} \Vert T_a u\Vert _{H^\sigma }\le CM_0^m(a)\Vert \nabla u\Vert _{H^{\sigma +m-1}}=CM_0^m(a)\Vert u\Vert _{H^{\sigma +m, 1}}, \end{aligned}$$

and similarly for other estimates involving paradifferential operators.

Proposition A.5

(Gåarding’s inequality). Assume \(a\in \Gamma ^m_r\) with \(m\in {\mathbb {R}}\) and \(r\in (0, 1]\) such that for some \(c>0\)

$$\begin{aligned} \inf _{(x,\xi )\in {\mathbb {R}}^d\times ({\mathbb {R}}^d{\setminus }\{0\})} \mathrm {Re}(a(x,\xi )) \ge c|\xi |^m. \end{aligned}$$
(A.7)

Then, for all \(\sigma \in {\mathbb {R}}\), there exists \({\mathcal {F}}:{\mathbb {R}}^+\times {\mathbb {R}}^+\rightarrow {\mathbb {R}}^+\) nondecreasing such that

$$\begin{aligned} \Vert \Psi (D)u\Vert _{H^\frac{m}{2}}^2\le {\mathcal {F}}(M_r^m(a),c^{-1})\Big (\mathrm {Re}(T_a u,u)_{L^2} + \Vert u\Vert _{H^{1, \frac{m-r}{2}}}^2\Big ) \end{aligned}$$
(A.8)

and

$$\begin{aligned} \Vert \Psi (D)u\Vert _{H^\frac{m}{2}}^2\le {\mathcal {F}}(M_r^m(a),c^{-1})\Big (\mathrm {Re}(T_a u,u)_{L^2} + \Vert u\Vert _{H^{\frac{m}{2}}}\Vert u\Vert _{H^{1, \frac{m}{2}-r}}\Big ) \end{aligned}$$
(A.9)

provided that both sides are finite. Here, \(\Psi (D)\) is the Fourier multiplier with symbol \(\Psi \) given by (A.3).

Proof

We have

$$\begin{aligned} \mathrm {Re}(T_a u,u)_{L^2}&=\frac{1}{2}\big ((T_a u,u)_{L^2}+(T^*_a u,u)_{L^2}\Big )\\&=(T_{\mathrm {Re}(a)} u,u)_{L^2}+\frac{1}{2}((T_a^*-T_{{\overline{a}}})u,u)_{L^2}). \end{aligned}$$

According to Theorem A.3 (ii), \(T_a^*-T_{{\overline{a}}}\) is of order \(m-r\) and

$$\begin{aligned} \Vert ((T_a^*-T_{{\overline{a}}})u,u)_{L^2})\Vert \le \Vert (T_a^*-T_{{\overline{a}}})u\Vert _{H^{\frac{m-r}{2}}}\Vert u\Vert _{H^{\frac{m-r}{2}}}\le CM^m_r(a) \Vert u\Vert ^2_{H^{\frac{m-r}{2}}}. \end{aligned}$$

Set \(b=(\mathrm {Re}(a))^\frac{1}{2}\). By virtue of (A.7) we have \(b\in \Gamma ^{\frac{m}{2}}_r\) and \(M^{\frac{m}{2}}_r(b)\le {\mathcal {F}}(M^m_r(a))\). We write

$$\begin{aligned} (T_{\mathrm {Re}(a)} u,u)_{L^2}&=(T_bT_bu, u)_{L^2}+((T_{b^2}-T_bT_b)u, u)_{L^2}\\&=(T_bu, T_b^*u)_{L^2}+((T_{b^2}-T_bT_b)u, u)_{L^2}\\&=\Vert T_bu\Vert _{L^2}^2+(T_bu, (T_b^*-T_b)u)_{L^2}+((T_{b^2}-T_bT_b)u, u)_{L^2}. \end{aligned}$$

Applying Theorem A.3 (ii) once again we deduce that \(T_b^*-T_b\) is of order \(\frac{m}{2}-r\) and

$$\begin{aligned} \big |(T_bu, (T_b^*-T_b)u)_{L^2}\big |\le \Vert T_bu\Vert _{H^{-\frac{r}{2}}} \Vert (T_b^*-T_b)u)_{L^2}\Vert _{H^\frac{r}{2}}\le {\mathcal {F}}(M^m_r(a), c^{-1}) \Vert u\Vert ^2_{H^{1, \frac{m-r}{2}}}, \end{aligned}$$

where we used Remark A.4 in the last inequality. On the other hand, an application of Theorem A.3 (i) yields

$$\begin{aligned} \big |((T_{b^2}-T_bT_b)u, u)_{L^2}\big |\le {\mathcal {F}}(M^m_r(a), c^{-1}) \Vert u\Vert ^2_{H^{1, \frac{m-r}{2}}}. \end{aligned}$$

Thus, we obtain

$$\begin{aligned} \Vert T_bu\Vert _{L^2}^2\le (T_{\mathrm {Re}(a)} u,u)_{L^2}+{\mathcal {F}}(M^m_r(a), c^{-1})\Vert u\Vert ^2_{H^{1, \frac{m-r}{2}}}. \end{aligned}$$
(A.10)

By shifting derivative differently in the above inner products, we have the variant

$$\begin{aligned} \Vert T_bu\Vert _{L^2}^2\le (T_{\mathrm {Re}(a)} u,u)_{L^2}+{\mathcal {F}}(M^m_r(a), c^{-1}) \Vert u\Vert _{H^{1, \frac{m}{2}}}\Vert u\Vert _{H^{1, \frac{m}{2}-r}}. \end{aligned}$$
(A.11)

Next we note that \(T_{b^{-1}}T_b-\Psi (D)=T_{b^{-1}}T_b-T_1\) is of order \(-r\) and

$$\begin{aligned} \Vert \Psi (D)u\Vert _{H^\frac{m}{2}}= & {} \Vert T_{b^{-1}} T_bu\Vert _{H^\frac{m}{2}}+\Vert (T_{b^{-1}}T_b-\Psi (D))u\Vert _{H^\frac{m}{2}}\nonumber \\&\le {\mathcal {F}}(M^m_r(a), c^{-1})\Vert T_bu\Vert _{L^2}+ {\mathcal {F}}(M^m_r(a), c^{-1})\Vert u\Vert _{H^{1, \frac{m}{2}-r}}. \end{aligned}$$
(A.12)

Finally, a combination of (A.10) and (A.12) leads to (A.8), and a combination of (A.11) and (A.12) leads to (A.9). \(\quad \square \)

The proof of (A.12) also proves the following lemma.

Lemma A.6

Let \(a\in \Gamma ^m_r\), \(r\in (0, 1]\), be a real symbol satisfying \(a(x, \xi )\ge c|\xi |^m\) for all \((x, \xi )\in {\mathbb {R}}^d\times {\mathbb {R}}^d\). Then for all \(s\in {\mathbb {R}}\) we have

$$\begin{aligned} \Vert \Psi (D)u\Vert _{H^{s}}\le {\mathcal {F}}(M^m_r(a), c^{-1})\Vert T_au\Vert _{H^{s-m}}+ {\mathcal {F}}(M^m_r(a), c^{-1})\Vert u\Vert _{H^{1, s-r}}. \end{aligned}$$
(A.13)

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Flynn, P.T., Nguyen, H.Q. The Vanishing Surface Tension Limit of the Muskat Problem. Commun. Math. Phys. (2021). https://doi.org/10.1007/s00220-021-03980-9

Download citation